Palpitation is when you feel that your heart has skipped a beat or beating too hard and fast or fluttering. The causes can be anything from simple conditions like strenuous exercise, stress, anxiety, low blood sugar, and shock to severe diseases like arrhythmias and heart valve defects. Get medical help immediately if palpitation is accompanied by loss of consciousness, sweating, chest pain, and difficulty breathing.
All the answers published in this website are written by verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.
Query: Hello doctor, I m a 21-year-old, and I have increased heartbeat since four years. I feel anxious all day and now I am having a blood pressure of 160/90 mm Hg. I had a checkup last year for the same reason for which my ECG (electrocardiogram) and thyroid were normal and the doctor suggested me tablet... Read Full »
Answer: Hello, Welcome to icliniq.com. I understand your concern. Some of the common causes of palpitation at a young age can be due to strong emotional responses, such as stress or anxiety. Extra-cardiac stimulation of the sympathetic nervous system (inappropriate stimulation of the parasympathetic nervo... Read Full »
Query: Hello doctor, Is it bad if my heart rate jumps up to very high bpm very quickly during even moderate exercises? I am a 26-year-old male. My height is 5' 11" and weighs about 190 lbs who has always been in good shape. I lift every day and usually during the summers, I run about two miles a day at aro... Read Full »
Answer: Hi, Welcome to icliniq.com. The problem you are having is called palpitations. Your baseline heart rate is 58 beats per minute and your maximum heart rate is around 200 beats per minute that is almost three times the baseline heart rate. Heart rate as high as 200 beats per minute can even lead to ... Read Full »
Query: Hello doctor, A few months back, I felt a shock in my heart. There was chest discomfort; I was sweating and my pulse was going down. I almost felt like a heart attack, but, after a few minutes everything was normal. The next day I went to my GP to check and in ECG he found that I had irregular heart... Read Full »
Answer: Hi, Welcome to icliniq.com. I have seen all your details. Firstly, you have not mentioned your smoking and alcohol habits. Do you ever have gastritis, GERD (gastroesophageal reflux disease) or heartburn as they can also mimic the same symptoms? Your palpitations are related to sinus tachycardia. Y... Read Full »
Query: Hi doctor, Can a normal person take Potassium Chloride (99 mg) tablet for good working of the heart? I sometimes feel a sudden change in my heartbeat. Will this tablet help to rectify that? What are the side effects of the above mentioned tablet? I have started taking it just three days before and I... Read Full »
Answer: Hi, Welcome to icliniq.com. No, Potassium chloride should not be taken without serum potassium levels on daily or alternate day basis. Potassium is a highly toxic electrolyte component of blood. The increased level of potassium can cause skipped beats. It can cause palpitation and after a certain l... Read Full »
Query: Hi doctor, I am suffering from heart palpitations. Also, I have occasional breathlessness. For a while, I used Propranolol. But, it did not work. So, the doctor asked me to do a thyroid test and the result was normal. I do not know what to do. Please help Read Full »
Answer: Hi, Welcome to icliniq.com. Palpitations can be out of two types. Sinus arrhythmia (only fast heart rate, but rhythm is normal) and this is not to be worried. Arrhythmias - There are many types of arrhythmias, some are atrial in origin and some are ventricular in origin. If your thyroid profile is... Read Full »
Query: Hi doctor, I had a highly varying HR (63 to 128 beats per minute at rest) and BP (109/78 mmHg to 154/104 mmHg at rest) for around three days. I consulted my doctor on the third day and started taking Propranolol 20 mg thrice daily for seven days and twice a day after seven days. Yesterday night onwa... Read Full »
Answer: Hi, Welcome to icliniq.com. As seen in your brief history, there are some fluctuations in your blood pressure as well as heart rate. I would advise you to get an ECG done as soon as possible as we have to see what sort of heart rhythm are you on. The doctor who has suggested you Propranolol mu... Read Full »